| Catalog Number |
254500717 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/13/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that there was a broken size 7 left cr femur.
Additional Manufacturer Narrative
Product complaint # (b)(6).Depuy orthopaedics is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy orthopaedics has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy orthopaedics or its employees that the report constitutes an admission that the device, depuy orthopaedics, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9, h4, d4 (lot).Corrected: d4 (primary udi number).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, it was reported that ¿broken size 7 left cr femur¿.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of returned device revealed attune cr fem trial sz 7 lt some scratches are observed on the top of the surface.Although, a crack condition was found, the reported allegation can be confirmed as the crack condition may have led to the breakage.The crack observed is traced to repeated impaction forces during trialing in combination with the trial fitting very tightly posteriorly/anteriorly over the resected femur bone.This will cause tensile stress initiating at the bone contact surface in the middle of the trial between the condyles, resulting in material fatigue and ultimately cracking.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.The scratches observed are consistent with the device coming in contact with the saw blade while trialing.Care should be taken to avoid saw blade excursion into the femoral trials or implants.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the attune cr fem trial sz 7 lt would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: corrected: h3.